Kansas, 2006Tornado in Kansas, June 3, 2006
June 3, 2006 · NWS GLD · 1 event in 1 county or zone
1 tornado, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before the first event at Jun 3, 12:13 PM MST, 1 hour 17 minutes earlier.
Area forecast discussion, Jun 3, 12:13 PM MST, 1 hour 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GOODLAND KS
113 PM MDT SAT JUN 3 2006
.DISCUSSION...LATEST RADAR INDICATES A COUPLE OF THUNDERSTORMS
NEAR KGLD NEAR THE DRYLINE. MORE DEVELOPMENT IS LIKELY ACROSS THE
WESTERN THIRD OF THE CWA SO HAVE UPDATED ZONES FOR THIS AFTERNOON.
OTHERWISE NO OTHER CHANGES.
&&
.GLD WATCHES/WARNINGS/ADVISORIES...
KS...NONE.
NE...NONE.
CO...NONE.
&&
FS
Hazardous weather outlook, Jun 3, 9:55 AM MST, 3 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GOODLAND KS
1055 AM MDT SAT JUN 3 2006
COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-041415-
YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON-
SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA-
DUNDY-HITCHCOCK-RED WILLOW-
1055 AM CDT SAT JUN 3 2006 /400 AM MDT SAT JUN 3 2006/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST
NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO.
.DAY ONE...TODAY AND TONIGHT
A DRY LINE WILL MOVE ACROSS EASTERN COLORADO AND WESTERN KANSAS
THIS AFTERNOON. MEANWHILE...A WEAK TROUGH WILL MOVE FROM WESTERN
NEBRASKA TO CENTRAL KANSAS THIS EVENING. WIDELY SCATTERED
THUNDERSTORMS WILL FORM THIS EVENING OVER WESTERN NEBRASKA...AND
THEN MOVE SOUTH INTO NORTH CENTRAL KANSAS. A FEW STORMS MAY BECOME
SEVERE WITH LARGE HAIL AND DAMAGING WIND EAST OF A LINE FROM TRENTON
NEBRASKA TO HOXIE KANSAS.
THE RANGELAND FIRE DANGER INDEX WILL BE IN THE VERY HIGH CATEGORY
TODAY ACROSS NORTHWEST KANSAS.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
THERE WILL BE A CHANCE OF THUNDERSTORMS ACROSS THE TRI-STATE AREA
TUESDAY EVENING...AND AGAIN WEDNESDAY NIGHT THROUGH THURSDAY
NIGHT. THE BEST CHANCE OF SEVERE WEATHER WILL BE TUESDAY EVENING
ACROSS EASTERN COLORADO AND SOUTHWEST NEBRASKA.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.
MENTZER/FS
In the hours before
Special weather statement, Jun 3, 1:10 PM MST, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
210 PM MDT SAT JUN 3 2006
KSZ027-032045-
WALLACE-
210 PM MDT SAT JUN 3 2006
...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT
WEATHER ALERT FOR WALLACE COUNTY IN WEST CENTRAL KANSAS...
AT 206 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THAT THUNDERSTORMS WERE RAPIDLY DEVELOPING 7 MILES NORTHWEST OF
SHARON SPRINGS...AND MOVING NORTH AT 5 MPH.
BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE.
THEDE
Tornado, Wallace
- When
- June 3, 1:30 PM MST to 1:31 PM MST
- Where
- Wallace County, 7 mi SW of Sharon Spgs
- Rating
- F0
- Path length
- 0.3 mi
- Path width
- 10 yd
- Reported by
- TRAINED SPOTTER
- Coordinates
- 38.817, -101.833
Brief touchdown over open fields. No known damage.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Damaging Wind in Arizona, June 3, 2006$300,000 · 50 kt wind · 1 event
- Hail in Michigan, June 3, 2006$90,000 · 1 in hail · 6 events
- Hail and Damaging Wind in Iowa, June 3, 2006$32,000 · 1 in hail · 2 events
- Flood and Hail in Ohio, June 3 to 4, 2006$25,000 · 1 in hail · 7 events
- Flash Flood and Hail in South Dakota, June 3 to 4, 20061.75 in hail · 15 events
- Hail and Damaging Wind in Oklahoma, June 3, 2006$18,000 · 52 kt wind · 2 events
- Hail in Nebraska, June 3, 20061.25 in hail · 6 events
- Hail in Illinois, June 3, 20061.75 in hail · 4 events
- Hail and Damaging Winds in North Carolina, June 3, 20061 in hail · 3 events
- Hail in Missouri, June 3, 20060.75 in hail · 3 events
- Hail in Michigan, June 3, 20060.75 in hail · 2 events
- Hail in Illinois, June 3, 20060.75 in hail · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5517960.